Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

June 12, 2012Taliaferro County, Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 12, 2012, 8:49 PM EDT for Taliaferro County, Warren County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2012, 8:49 PM EDT (00:49 UTC)
Expired
Jun 12, 2012, 9:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA

Counties Taliaferro County, GA, Warren County, GA

The radar

The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WWUS82 KFFC 130049
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT TUE JUN 12 2012

GAZ039-050-051-061-062-130130-
849 PM EDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKES...WARREN...TALIAFERRO...GREENE AND HANCOCK COUNTIES UNTIL
930 PM EDT...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TYRONE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKES...
WARREN...TALIAFERRO...GREENE AND HANCOCK COUNTIES THROUGH 930 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CARTERS GROVE...
ROBINSON...LYNEVILLE...ALEXANDER STEPHENS PARK...CRAWFORDVILLE...
DANIEL SPRINGS...TYRONE...SANDY CROSS...FICKLIN...POWELTON...
LUNDBERG...SHARON...BARNETT...RAYTOWN AND ROCKY CREEK FIRE DEPT..

&&

LAT...LON 3322 8289 3362 8303 3378 8290 3363 8261
      3360 8264 3346 8258 3341 8254
TIME...MOT...LOC 0049Z 300DEG 21KT 3363 8284

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 7:54 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 12, 7:54 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT TUE JUN 12 2012

.PREV DISCUSSION... /ISSUED 342 PM EDT TUE JUN 12 2012/

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHRA/TSRA OVER SOUTH GA MOVING SOUTHEAST
ASSOCIATED WITH A WEAKENING BOUNDARY. THERE IS ALSO A DRY COLD FRONT
MOVING INTO NW GA RIGHT NOW WHICH WILL USHER IN A DRIER AIR MASS FOR
WED/THU. THIS COLD FRONT WILL SWEEP THROUGH THE STATE AND BE SOUTH AND
EAST OF THE CWA BY WEDNESDAY AFTERNOON. THERE WILL STILL BE A
BIT OF RESIDUAL MOISTURE LEFT OVER SO EXPECTING SCATTERED CLOUDS
ACROSS THE AREA WED BUT SHOULD NOT BE MUCH MORE THAN THAT.
TEMPERATURES SHOULD CONTINUE NEAR SEASONAL NORMS THROUGH THE SHORT
TERM.

01

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MID AND LONG RANGE MODELS ARE STILL SIMILAR... SHOWING HIGH
PRESSURE DOMINATING ALONG THE EAST AND SOUTHEAST STATES THROUGH
THE LONG TERM. STILL SOME INDICATIONS LINGERING MOISTURE ACROSS
THE FAR SOUTHERN REACHES OF CENTRAL GA MAY SUPPORT ISOLATED
CONVECTION THERE EACH AFTERNOON... WHILE OROGRAPHIC LIFT COULD
PRODUCE A FEW SHOWERS OVER NORTH GA. CURRENT LONG RANGE FORECAST
HAS THIS POTENTIAL HANDLED WELL... SO NO MAJOR CHANGES WERE MADE
TO THE EXTENDED AT THIS TIME.

39

PREV LONG TERM DISCUSSION... /ISSUED 717 AM EDT TUE JUN 12 2012/

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS SIMILAR WITH REMNANTS OF FRONTAL BOUNDARY ACROSS SOUTH
CENTRAL GEORGIA WEDNESDAY NIGHT...THEN DRIFTING INTO SOUTH GEORGIA
THURSDAY AND MEANDERING NEAR THE GEORGIA-FLORIDA BORDER INTO
FRIDAY. AT THE SAME TIME...HIGH PRESSURE OVER THE GREAT LAKES
BUILDS SOUTHEAST THURSDAY...BECOMING CENTERED OVER NEW ENGLAND
FRIDAY AS IT WEDGES DOWN THE APPALACHIANS THROUGH THE WEEKEND.
WEATHER PATTERN A BIT MESSY WITH THESE FEATURES AFFECTING OUR AREA
THROUGH THE PERIOD...AND MODELS HINTING AT VARIOUS AMOUNTS OF
MOISTURE OVER THE AREA. WILL SHOW SLIGHT CHANCE POPS MAINLY OVER
THE MOUNTAINS WHERE TERRAIN MAY HAVE AN INFLUENCE AND OVER EXTREME
SOUTHERN COUNTIES WITH REMNANTS OF SURFACE BOUNDARY IN THE
VICINITY. NEAR NORMAL TEMPS THURSDAY AND FRIDAY...BUT A TAD COOLER
OVER THE WEEKEND WITH WEAK WEDGE IN THE AREA.

49

&&

FIRE WEATHER...
BEHIND A COLD FRONT... A DRIER AIR MASS WILL SPREAD OVER NORTH
AND MUCH OF CENTRAL GEORGIA ON WEDNESDAY. HOWEVER...ISOLATED
SHOWERS AND THUNDERSTORMS MAY STILL BE POSSIBLE OVER THE FAR
SOUTHERN REACHES OF CENTRAL GEORGIA WHERE SOME DEEPER MOISTURE
MAY LINGER. OTHERWISE... AFTERNOON RH VALUES WILL HOLD ABOVE
CRITICAL VALUES WHILE FUELS REMAIN MOIST.

.AVIATION...
00Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH FORECAST PERIOD. MAIN CONCERN WILL
BE TIMING OF WIND SHIFT FROM NW TO NE. THERE IS SOME UNCERTAINTY
WHEN THIS WILL OCCUR WEDNESDAY... BUT 15Z LOOKS TO BE A REASONABLE
SOLUTION FOR NOW. WINDS SHOULD STAY BELOW 10 KTS AND CIGS SHOULD
STAY CLOSE TO SCT040 SCT250 THROUGHOUT THE FORECAST PERIOD AS
WELL. THERE IS A SLIM POSSIBILITY OF SOME MVFR FOG DEVELOPING NEAR
KAHN...KMCN...AND KCSG AROUND 09-12Z WEDNESDAY...HOWEVER DID NOT
SEE ENOUGH SUPPORT TO INCLUDE IN TAFS.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE IN TIMING OF WIND DIRECTION.
HIGH CONFIDENCE IN ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  91  66  89 /  20   5   5  10
ATLANTA         68  88  69  87 /  20   5   5  10
BLAIRSVILLE     63  86  62  83 /  20  10  10  20
CARTERSVILLE    64  89  63  89 /  10  10  10  10
COLUMBUS        70  91  71  91 /  30   5   5  20
GAINESVILLE     67  87  67  86 /  20  10  10  10
MACON           69  92  69  91 /  30  10   5  10
ROME            65  90  63  90 /  10  10  10  10
PEACHTREE CITY  64  88  64  88 /  20   0   5  10
VIDALIA         72  90  72  89 /  50  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....39/49
AVIATION...BAKER
Hazardous weather outlook, Jun 12, 11:48 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 AM EDT TUE JUN 12 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1148 AM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...WITH ISOLATED
STRONG STORMS POSSIBLE.

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO EXTREME NORTHWEST GEORGIA LATE THIS
AFTERNOON...THEN MOVE ACROSS THE REST OF NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL
BE GUSTY WINDS...LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING.

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY... AHEAD
OF A COLD FRONT MOVING EAST FROM THE LOWER MISSISSIPPI VALLEY. THE
GREATER CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY
EVENING AS THE FRONT APPROACHES. WITH CAPE VALUES EXPECTED TO
INCREASE INTO THE 1500 TO 2500 J/KG RANGE THIS AFTERNOON... A FEW
STORMS COULD BE STRONG...PRODUCING GUSTY WINDS...FREQUENT LIGHTNING
AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE REMNANTS OF THE COLD FRONT WILL MEANDER ACROSS SOUTH GEORGIA INTO
THE END OF THE WEEK...KEEPING A CHANCE OF THUNDERSTORMS MAINLY
OVER CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAIN OR SEVERE WEATHER THROUGH THE WEB
BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 12, 8:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT TUE JUN 12 2012

GAZ039-050-051-061-062-130130-
849 PM EDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKES...WARREN...TALIAFERRO...GREENE AND HANCOCK COUNTIES UNTIL
930 PM EDT...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TYRONE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKES...
WARREN...TALIAFERRO...GREENE AND HANCOCK COUNTIES THROUGH 930 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CARTERS GROVE...
ROBINSON...LYNEVILLE...ALEXANDER STEPHENS PARK...CRAWFORDVILLE...
DANIEL SPRINGS...TYRONE...SANDY CROSS...FICKLIN...POWELTON...
LUNDBERG...SHARON...BARNETT...RAYTOWN AND ROCKY CREEK FIRE DEPT..

&&

LAT...LON 3322 8289 3362 8303 3378 8290 3363 8261
      3360 8264 3346 8258 3341 8254
TIME...MOT...LOC 0049Z 300DEG 21KT 3363 8284

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:59 PM EDTSpecial Weather StatementFFCWhite46 min
Jun 13, 6:22 PM EDTSevere Thunderstorm WarningFFCLumpkin, Union, White38 min
Jun 13, 7:26 PM EDTSpecial Weather StatementFFCFulton34 min
Jun 13, 7:50 PM EDTSpecial Weather StatementFFCClayton, Fulton25 min
Jun 13, 7:59 PM EDTSpecial Weather StatementFFCCrawford46 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.